Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 90, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 1, 2007, 6:34 PM EDT for Mitchell County, Georgia. It was in force for 11 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2007, 6:34 PM EDT (22:34 UTC)
- Expired
- Jul 1, 2007, 6:45 PM EDT
- In force
- 11 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Mitchell County, GA
The radar
The Tallahassee radar (KTLH), 85 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 6:35 PM EDT | TSTM WND DMG | Pelham, GA | SEVERAL POWER POLES DOWN. POWER OUT IN COTTON AND HARMONY COMMUNITIES. |
| Jul 1, 6:40 PM EDT | HAIL 0.75 | 1 N Meigs, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.6 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1349 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 012234 SVRTAE GAC205-012245- /O.NEW.KTAE.SV.W.0090.070701T2234Z-070701T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 634 PM EDT SUN JUL 1 2007 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN MITCHELL COUNTY IN SOUTHWEST GEORGIA... THIS INCLUDES THE CITY OF PELHAM... * UNTIL 645 PM EDT * AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PELHAM...AND MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... COTTON AND 6 MILES SOUTHWEST OF HINSONTON BY 645 PM EDT... RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3119 8420 3108 8423 3107 8401 3119 8400 $$ 8-JAMSKI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:38 PM EDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jul 1, 3:38 PM EDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION...CORRECTED FOR SPELLING NATIONAL WEATHER SERVICE TALLAHASSEE FL 338 PM EDT SUN JUL 1 2007 .SYNOPSIS... THE 18 UTC REGIONAL SURFACE ANALYSIS SHOWS A WEAK WAVY COLD FRONT SINKING SLOWLY SOUTH ACROSS NORTH GA AND NORTH AL. A BROAD AREA OF LOW PRESSURE COVERS MOST OF GA AHEAD OF THIS FRONT. VAPOR IMAGERY AND UPPER AIR PROFILER DATA SHOW A RIDGE OVER THE CENTRAL U.S. AND A TROUGH OVER THE NORTHEAST...WITH ABUNDANT UPPER LEVEL MOISTURE OVER THE DEEP SOUTH. THERE IS ALSO A WEAK VORTICITY MAX OVER THE NORTHEAST GULF. A NARROW CLOUD BAND (THAT WAS OVER THE FL BIG BEND AND PANHANDLE THIS MORNING AND EARLY AFTERNOON) HAS KEPT TEMPERATURES DOWN A BIT SO FAR IN THAT AREA...BUT THESE CLOUDS HAVE THINNED OUT SOMEWHAT AND WE EXPECT OUR HIGHS TO STILL REACH INTO THE MID 90S. LOCAL RADARS SHOW SCATTERED THUNDERSTORMS DEVELOPING ACROSS OUR AREA...MAINLY WEST OF THE APALACHICOLA RIVER WHERE THERE HAS BEEN MORE HEATING. WE STILL EXPECT A CHANCE OF PULSE SEVERE STORMS THROUGH THIS EVENING...AS THERE IS A LOT OF CAPE ABOVE THE -10 DEGREE C ISOTHERM ON THE SOUNDING (IN THE ICE GROWTH ZONE) AND THERE IS A STEEP THETA-E GRADIENT BETWEEN THE SURFACE AND 550 MB TO SUPPORT WET MICROBURSTS. && .SHORT TERM... (TONIGHT THROUGH WEDNESDAY) ALL OF THE 12 UTC NUMERICAL GUIDANCE HAS THE CENTRAL U.S. RIDGE RETROGRADING DURING THIS TIME AS HEIGHTS FALL OVER THE EASTERN PORTION OF THE COUNTRY. THE MODELS FORECAST THE WEAK COLD FRONT (CURRENTLY OVER NORTH GA AND NORTH AL) TO MERGE WITH THE BROAD WEAK LOW OVER GA AND DRIFT SLOWLY SOUTH ACROSS OUR AREA MONDAY AND MONDAY NIGHT. THE GFS IS THE OUTLIER AFTER THIS AS IT DEVELOPS A LOW OVER THE FL PANHANDLE TUESDAY MORNING...AND TAKES THIS LOW EASTWARD ALONG THE STALLED FRONT ACROSS NORTH FL. WITH THIS SOLUTION THE GFS FORECASTS A LOT OF DRY AIR TO WRAP AROUND THE WEST SIDE OF THIS LOW (OVER OUR AREA) ON WEDNESDAY...WHICH WOULD RESULT IN A DRIER FORECAST. THE NAM...UKMET...AND GFS ENSEMBLE MEAN ALL SHOW THE FRONT (ACTUALLY MORE OF A WIND SHIFT LINE BY THIS TIME) STALLING ACROSS SOUTH FL AND THE CENTRAL GULF TUESDAY AND WEDNESDAY. THIS WOULD KEEP OUR AREA LOCKED INTO THE DEEP LAYER MOISTURE THROUGH WEDNESDAY...RESULTING IN HIGHER POPS AND SLIGHTLY LOWER TEMPERATURES. WE OPTED FOR THE LATER SOLUTION (NAM AND UKMET). THE POP WILL BE ABOVE CLIMATOLOGY THROUGH AT LEAST TUESDAY (GENERALLY IN THE 50-80 PERCENT RANGE...ESPECIALLY DURING THE DAYTIME) DUE TO FAVORABLE THERMODYNAMICS AND WEAK Q-G FORCING ASSOCIATED WITH THE FRONTAL SYSTEM. WITH WEAK STEERING FLOW AND HIGH AMOUNTS OF DEEP LAYER MOISTURE...IT APPEARS SOME MUCH NEEDED SIGNIFICANT RAINFALL IS LIKELY FOR OUR AREA. THE CLOUD COVER WILL KEEP OUR HIGH TEMPERATURES SLIGHTLY BELOW CLIMATOLOGY. THE 12 UTC GFS MOS POP FOR WEDNESDAY IS BELOW CLIMATOLOGY (20-30 PERCENT)...BUT IT IS BASED OFF THE DRIER GFS SOLUTION. WE LEFT OUR PREVIOUS FORECAST ALONE FOR WEDNESDAY (30-40 PERCENT POPS)...AS IT IS NEAR CLIMATOLOGY AND A COMPROMISE BETWEEN THE DRIER GFS AND WETTER NAM SOLUTIONS. WET MICROBURST WILL BE A POSSIBILITY AGAIN MONDAY...BUT THE CAPE WILL NOT BE QUITE AS HIGH AS TODAY OR YESTERDAY DUE TO THE INCREASED CLOUD COVER. .LONG TERM... (THURSDAY THROUGH SUNDAY) THURSDAY AND FRIDAY LOOK TO BE SLIGHTLY DRIER THAN PREVIOUS DAYS BEFORE UNSETTLED WEATHER RETURNS BY THE WEEKEND. TEMPERATURES LOOK TO BE NEAR CLIMO THROUGH THE PERIOD. && .AVIATION... HAVE TEMPOS FOR TSTMS AT ALL TERMINALS FOR THE REMAINDER OF THIS AFTERNOON EXTENDING INTO THE EVENING. SOME OF THE STORMS MAY BE STRONG TO SEVERE BEFORE DIMINISHING LATER THIS EVENING. OVERNIGHT...VSBYS MAY BRIEFLY DROP TO MVFR LEVELS...ESPECIALLY AT LOCATIONS THAT RECEIVE RAIN. CONVECTION WILL DEVELOP ONCE AGAIN MONDAY AND MAY EVEN GET AN EARLIER START. && .MARINE... LOW WINDS AND SEAS WILL CONTINUE THROUGH THE EARLY PART OF THE WORK WEEK. OUR WIND FORECAST IS NOW BASED PRIMARILY ON THE NAM (BECAUSE THE GFS IS FORECASTING WHAT MAY BE A SPURIOUS LOW OVER THE NORTHEAST GULF)...SO IF THE NAM IS WRONG (AS WELL AS THE UKMET AND GFS ENSEMBLE MEAN) OUR WIND DIRECTION FORECAST COULD BE WAY OFF. && .FIRE WEATHER... RED FLAG CONDITIONS ARE NOT EXPECTED THROUGH MID WEEK. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 73 87 71 86 71 / 50 70 50 70 40 PANAMA CITY 77 88 75 88 74 / 50 70 50 60 40 DOTHAN 73 88 71 86 70 / 50 70 50 60 30 ALBANY 75 89 72 86 69 / 50 80 60 60 40 VALDOSTA 73 88 71 86 70 / 60 80 60 70 40 CROSS CITY 73 89 72 87 71 / 50 80 50 70 40 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GMZ750...NONE. GMZ755...NONE. GMZ770...NONE. GMZ775...NONE. && LONG TERM...GODSEY AVIATION...BARRY REST OF DISCUSSION...FOURNIER
Hazardous weather outlook, Jul 1, 11:03 AM EDT, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1103 AM EDT SUN JUL 1 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-021200- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1103 AM EDT SUN JUL 1 2007 /1003 AM CDT SUN JUL 1 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND THIS EVENING... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND GENERALLY MOVE SLOWLY TOWARD THE SOUTH. SOME OF THESE STORMS WILL BRIEFLY REACH SEVERE LEVELS...WITH DAMAGING WINDS AROUND 60 MPH AND HAIL THE SIZE OF PENNIES OR QUARTERS POSSIBLE. EVEN IN THE STORMS THAT ARE NOT SEVERE...WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND SMALL HAIL WILL BE POSSIBLE...MORE SO THAN USUAL FOR THIS TIME OF YEAR. BECAUSE THE LARGE AMOUNT OF MOISTURE AVAILABLE IN THE ATMOSPHERE AND THE EXPECTED SLOW MOVEMENT OF THESE STORMS...RAINFALL AMOUNTS IN SOME OF THESE STORMS WILL EXCEED 2 INCHES. SUCH HEAVY RAINFALL IN A SHORT PERIOD OF TIME COULD CAUSE FLOODING OF SOME ROADS...DITCHES...SMALL STREAMS...AND POOR DRAINAGE AREAS. A FLOOD WATCH HAS NOT BEEN ISSUED BECAUSE ANY FLOODING THAT OCCURS WILL BE LOCALIZED AND NOT WIDESPREAD. THE THREAT FOR SEVERE WEATHER WILL GRADUALLY DIMINISH AFTER SUNSET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... AN UNSETTLED WEATHER PATTERN WILL PERSIST THROUGH WEDNESDAY WITH SHOWERS AND THUNDERSTORMS POSSIBLE EACH DAY. SOME OF THESE STORMS COULD POTENTIALLY REACH SEVERE LIMITS ALONG WITH PRODUCING LOCALLY HEAVY RAINFALL. BY THURSDAY...RAIN CHANCES WILL DROP SIGNIFICANTLY. ANOTHER STORM SYSTEM WILL APPROACH THE REGION BY SATURDAY BRINGING BETTER CHANCES OF RAIN FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS ARE URGED TO MONITOR THE WEATHER TODAY. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...SPOTTERS SHOULD CONSIDER THEMSELVES ACTIVATED AT THE FIRST ISSUANCE OF A WATCH OR WARNING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER/GODSEY
In the hours before
Special weather statement, Jul 1, 5:53 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 553 PM EDT SUN JUL 1 2007 FLZ017-027-012230- LEON-WAKULLA- 553 PM EDT SUN JUL 1 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR EXTREME SOUTHERN LEON AND WAKULLA COUNTIES... * UNTIL 630 PM EDT AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WOODVILLE...OR 9 MILES SOUTH OF TALLAHASSEE. THIS STORM WAS NEARLY STATIONARY NEAR THE WAKULLA AND LEON COUNTY BORDER. MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. 9-FOURNIER
Local storm report, Jul 1, 5:54 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
554 PM EDT SUN JUL 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG CLIMAX 30.88N 84.43W
07/01/2007 DECATUR GA LAW ENFORCEMENT
THREE TREES DOWN ON LAKE BOSTON RD EXTENSION.
&&
JAMSKISpecial weather statement, Jul 1, 6:00 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 600 PM EDT SUN JUL 1 2007 GAZ145-012230- MITCHELL- 600 PM EDT SUN JUL 1 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR EASTERN MITCHELL COUNTY... * UNTIL 630 PM EDT AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PELHAM...MOVING NORTH AT 5 TO 10 MPH. DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. 8-JAMSKI
Local storm report, Jul 1, 6:05 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
605 PM EDT SUN JUL 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG 9 S TALLAHASSEE 30.31N 84.28W
07/01/2007 LEON FL PUBLIC
TWO TREES DOWN NEAR THE LEON-WAKULLA COUNTY LINE.
&&
JAMSKISpecial weather statement, Jul 1, 6:12 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 612 PM EDT SUN JUL 1 2007 GAZ127-129-012245- TIFT-WORTH- 612 PM EDT SUN JUL 1 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR TIFT AND EASTERN WORTH COUNTIES... * UNTIL 645 PM EDT AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTH OF TY TY...OR 10 MILES EAST OF SYLVESTER...MOVING SOUTHEAST AT 5 TO 10 MPH. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 8-JAMSKI
Local storm report, Jul 1, 6:26 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
626 PM EDT SUN JUL 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG DOWNTOWN DOTHAN 31.22N 85.39W
07/01/2007 HOUSTON AL BROADCAST MEDIA
A FEW TREES AND POWER POLES DOWN. NUMEROUS BRANCHES DOWN
THROUGHOUT THE CITY.
&&
JAMSKIThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 5:28 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady | 19 min |
| Jul 1, 5:30 PM EDT | Severe Thunderstorm Warning | TAE | Berrien | 15 min |
| Jul 1, 5:58 PM EDT | Severe Thunderstorm Warning | TAE | Grady | 17 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.